Alert archive / Puerto Rico / Small Craft Advisories in 2015
Small Craft Advisory 5, NWS JSJ
NWS JSJ issued this small craft advisory at Jan 19, 2015, 1:53 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2015, 1:53 PM CST (19:53 UTC)
- Expired
- Jan 20, 2015, 4:00 AM CST
- In force
- 14 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
674 WHCA72 TJSJ 191953 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 353 PM AST MON JAN 19 2015 ...HAZARDOUS SEAS EXPECTED ACROSS THE OUTER ATLANTIC WATERS... .A MODERATE NORTH-NORTHWEST SWELL WILL MOVE ACROSS THE LOCAL ATLANTIC WATERS THROUGH EARLY TUESDAY MORNING. AMZ710-200400- /O.NEW.TJSJ.SC.Y.0005.150119T1953Z-150120T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 353 PM AST MON JAN 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM AST TUESDAY. * WINDS...9 TO 14 KNOTS. * WAVES/SEAS...6 TO 7 FEET IN NORTH NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
564 WHCA72 TJSJ 200221 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1021 PM AST MON JAN 19 2015 ...HAZARDOUS SEAS EXPECTED ACROSS THE ATLANTIC WATERS... .A MODERATE NORTH-NORTHWEST SWELL WILL MOVE ACROSS THE LOCAL ATLANTIC WATERS THROUGH TUESDAY AFTERNOON. AMZ712-715-742-201030- /O.EXB.TJSJ.SC.Y.0005.000000T0000Z-150120T2000Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 1021 PM AST MON JAN 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM AST TUESDAY. * WINDS...9 TO 14 KNOTS. * WAVES/SEAS...6 TO 7 FEET IN NORTH NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-201030- /O.EXT.TJSJ.SC.Y.0005.000000T0000Z-150120T2000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1021 PM AST MON JAN 19 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM AST TUESDAY... * WINDS...9 TO 14 KNOTS. * WAVES/SEAS...6 TO 7 FEET IN NORTH NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
825 WHCA72 TJSJ 200836 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 436 AM AST TUE JAN 20 2015 ...HAZARDOUS SEAS DIMINISHING THE ATLANTIC WATERS... .A MODERATE NORTH-NORTHWEST SWELL WILL FADE ACROSS THE LOCAL ATLANTIC WATERS THROUGH TUESDAY AFTERNOON. AMZ710-712-715-742-201000- /O.EXT.TJSJ.SC.Y.0005.000000T0000Z-150120T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 436 AM AST TUE JAN 20 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM AST EARLY THIS MORNING... * WINDS...9 TO 14 KNOTS. * WAVES/SEAS...6 TO 7 FEET IN NORTH NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 12:55 PM CST, 58 minutes earlier.
Area forecast discussion, Jan 19, 12:55 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
255 PM AST MON JAN 19 2015
.SYNOPSIS...MID-UPPER LEVEL RIDGE WILL DOMINATE THE LOCAL AREA MOST
OF THE WEEK. NO SIGNIFICANT RAINFALL ACCUMULATIONS ARE EXPECTED OVER
THE NEXT SEVERAL DAYS AS MID-UPPER LEVEL MOISTURE WILL REMAIN VERY LOW.
SURFACE HIGH PRESSURE WILL MOVE EAST INTO THE WESTERN ATLANTIC OVER
THE NEXT 24 HOURS...ALLOWING THE TRADES WINDS TO VEER FROM THE EAST
ON TUESDAY. OVERALL...A GENERALLY FAIR WEATHER PATTERN WILL PREVAIL
THROUGH AT LEAST FRIDAY.
&&
.DISCUSSION...NORTHERLY TRADE WINDS HAVE BROUGHT DRIER AIR FROM THE
NORTH OVER THE LOCAL REGION. MOISTURE HAS BEEN LIMITED TODAY...SO
ANY SHOWER WILL BE BRIEF WITH LIGHT RAINFALL ACCUMULATIONS. FOR TONIGHT
THROUGH TUESDAY MORNING...A BAND OF LOW LEVEL MOISTURE WILL CROSS
THE LOCAL AREA INCREASING SLIGHTLY THE CHANCES OF SHOWERS OVER THE
WINDWARD SIDE OF THE ISLANDS OVERNIGHT AND EARLY IN THE MORNING...
THEN AN ISOLATED TO SCATTERED SHOWERS ARE EXPECTED ACROSS THE WEST
AND NORTHWEST PR TUESDAY AFTERNOON.
MEDIUM TO LONG RANGE...WEATHER PATTERN WILL NOT CHANGE MUCH AS HIGH
PRESSURE RIDGE WILL HOLD OVER THE LOCAL REGION. THEREFORE...EXPECT
FAIR WEATHER CONDITIONS TO PREVAIL MOST OF THE WEEK. OPERATIONAL
MODELS GFS/ECMWF DISAGREE IN THE SOLUTION FOR THE WEEKEND. GFS
SOLUTION IS WETTER THAN THE ECMWF. HOWEVER...THE GFS ENSEMBLE IS
SIMILAR TO THE ECMWF...SO WE ARE LEANING TOWARDS THE DRIER SOLUTION
FOR THE WEEKEND.
&&
.AVIATION...VFR XCP PSBL MVFR IN SHRA AT TJPS THIS AFT AND VCSH
TIST/TISX. OTHW ISOLD/SCT SHRA TONITE/TUE BUT MOST WL NOT LWR CONDS.
WIND THRU TDY BLO FL050 VRBL LESS THAN 10 KT WITH N-NW 10-20 KT
FL050 TO FL150. TONITE WIND SFC-FL150 NE 5-12 KT BCMG E ON TUE.
&&
.MARINE...A MODERATE NORTH-NORTHWEST SWELL WILL MOVE ACROSS THE
OFFSHORE ATLANTIC WATERS THROUGH EARLY TUESDAY MORNING. THIS WILL
INCREASE THE SEAS UP TO 7 FEET ACROSS THE OFFSHORE ATLANTIC
WATERS. AS A RESULT...A SMALL CRAFT ADVISORY WILL BE ISSUED THIS
AFTERNOON. SEAS WILL GRADUALLY SUBSIDE DURING THE DAY ON TUESDAY
TO 3-5 FT. THE REST OF THE WEEK SEAS OF 2-4 FT WILL PREVAIL ACROSS
MOST OF THE COASTAL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 84 73 86 / 20 20 30 30
STT 73 82 73 84 / 30 30 10 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9 AM AST TUESDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
54/11Hazardous weather outlook, Jan 19, 3:59 AM CST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 559 AM AST MON JAN 19 2015 AMZ710>745-PRZ001>013-201000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 559 AM AST MON JAN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT BEACH GOERS SHOULD EXERCISE CAUTION AS THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COASTLINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-201000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 559 AM AST MON JAN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT BEACH GOERS SHOULD EXERCISE CAUTION AS THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COASTLINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Puerto Rico, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.